MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANTS; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANTS; DENTAL IMPLANT
Catalog Number OSS385
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).D10: concomitant medical product and therapy dates oss411, osseotite implant 4 x 11.5mm, lot number: 2016101969.E1: (b)(6).
 
Event or Problem Description
It was reported that the implants at tooth sites 13 and 14 fractured and were removed.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).During ongoing investigation product identified as oss385 instead of oss411 ,after doctor follow up information updated.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).Zimvie received one (1) oss385, (osseotite® implant 3.75 x 8.5mm) for evaluation.Visual evaluation of the as returned device identified the implant with signs of use.Fracture identified at the implant's collar.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Dhr review and complaint history review by lot number could not be performed, as the lot number associated with the reported product is not available.However, zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.A complaint history review by item number was conducted for the oss385 dating back to 12 months from now.The complaint history review revealed that there are no existing non-conformances/capa/hhe/d/product holds for the reported product for similar event.Review completed utilizing keywords: fracture implant.Based on the investigation and risk management file review, the most likely root cause determined from the investigation is parafunctional habits/patient factors.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE IMPLANTS
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key18443731
Report Number0001038806-2024-02570
Device Sequence Number7846939
Product Code DZE
UDI-Device Identifier00844868013181
UDI-Public(01)00844868013181(17)210905(10)2016071396
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/04/2021
Device Catalogue NumberOSS385
Device Lot Number2016071396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date04/11/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT.
Patient Age60 YR
Patient SexMale
Patient EthnicityNon Hispanic